Style & ShowbizBeauty

Roaccutane week 16

BeautyBy Sunday World
Roaccutane week 16

So the end is in sight, but not quite as near as I thought. I either misheard my dermatologist Dr Friedmann or computed his info completely wrong, but I still have quite a while to go.

I have another appointment booked in for eight weeks' time, and at that point it will be decided whether I'm done or another four or six weeks is needed. I'll need to have been spot free for about four weeks for the treatment to be over.

Side effects are still the same, nothing really to write home about apart from my skin can get quite itchy when I'm hot. That leads to scratching fits at the gym which then leave me with cat scratch marks all up my arms.

I also really miss lipstick! I mean I really miss lipstick. I've flirted with lip crayons, which I also enjoyed pre-Roaccutane, but they still peel off in clumps. So it's another few months of Vaseline and Carmex for me.

I've decided to up my dose to 60mg a day, but if the side effects get too much I'll come back down to 50mg. I discussed this at length with Dr Friedmann and he was encouraging.

"Course progress has been slower as you're on a lower dose. With you weight under 60kg, the recommendation is to keep you at just under 1mg per kg of body weight," he explained, adding it was fine to go up if I wanted.

My skin is pretty much clear, apart from the odd spot which I'm over the moon about. Roaccutane doesn't help with scars though or any patches of general redness.

So far I've taken really well to Roaccutane, and I'm almost certain that will stay the same for the coming months. That's not to say everyone will have as easy a journey though, and going on such a strong drug requires a lot of thought and consideration. The purpose of sharing this experience was to give those thinking about Roaccutane a glimpse into what it's been like, but no one should think the results will be the same for them. Talk it through with your GP and dermatologist, and be aware of the side effects that can strike. For me, the results have been fantastic and only came with a small, flaky lip, price to pay. But that's just one case, so please bear that in mind.

"Each person is an individual and everyone reacts differently. But by far and away the majority of people will be OK. And all those rare side effects you hear about, the odd person will get one of those side effects, not all of them concurrently. And when that happens, you just stop the meds and it goes back to normal," Dr Friedmann reiterated.

Cover Media